MAUDE Adverse Event Report: LIVANOVA USA, INC. CUSTOM PERFUSION TUBING SET; CARDIOPULMONARY BYPASS CUSTOM TUBING KIT

LIVANOVA USA, INC. CUSTOM PERFUSION TUBING SET; CARDIOPULMONARY BYPASS CUSTOM TUBING KIT
Catalog Number 627179903
Medical Device Problem Code Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.A photograph was provided by the customer for review.However, it did not clearly show the reported issue.Clarification on the issue was requested and no confirmation could be provided.Inventory for this pack lot number was researched and there were no packs remaining for evaluation.The livanova sales representative indicated that the customer was able to modify the line without issue, and that they had additional product they were willing to use.The print drawing for this catalog number was inspected and it clearly shows the proper positioning of the filter and filter loop within the line.Although the reported issue could not be confirmed, this event was treated as a manufacturing error.The individual responsible for assembling this part of the pack was identified based on the reported lot number and remedial training was performed to ensure that the proper steps needed for this build were clearly understood.Through additional follow-up communication, livanova learned that the customer has not observed this issue in any other packs in the reported lot, and that it appears to be a one-time occurrence at this time.Device not returned.
 
Event or Problem Description
Livanova received a report that the arterial filter in a custom perfusion tubing set was found to be backwards during setup.There was no patient involvement.

Brand Name
CUSTOM PERFUSION TUBING SET
Common Device Name
CARDIOPULMONARY BYPASS CUSTOM TUBING KIT
Manufacturer (Section D)
LIVANOVA USA, INC.
14401 w. 65th way
arvada CO 80004
MDR Report Key6987301
Report Number1718850-2017-00018
Device Sequence Number518869
Product Code DWE
UDI-Device Identifier00803622108105
UDI-Public00803622108105
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue Number627179903
Device Lot Number1721900053
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2017
Initial Report FDA Received Date10/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1